Asked by terry.withers11140500 on November 6, 2015
IAW on November 6, 2015 at 8:54 am
I am not a doctor or scientist and can only give you suggestions that may help.
So first here is a link to the sunshine calendar http://www.vitamindday.net/wp-content/uploads/2014/10/Sunshine-Calendar.pdf. The point to this is at your latitude you never have the chance for “intense” sunshine and by September your chances are decreasing even further. So I think you are saying that you felt better in the June, July, August and starting in September forward you have more “ups and downs”. Was the level of 44 nmol/l very recent? Because your level probably already decreased from what it was with the 7000iu PLUS sunshine. We recommend a level of a minimum of 50ng/ml or 125nmol/l and you are below this. So you need to take more Vitamin D than the 7000iu. We do know that 10,000iu is the safe upper limit that is “presently” established or a blood level of 375nmol/l (150ng/ml). So I really just think you need to take more right now. (Next summer with sunshine maybe you will only need the 7000iu.) How much more right now, I do not know. You could do the 10,000iu and if you feel better either stay there or decrease to 9000iu and see if you still feel OK there.I am pretty sure this is your issue.
Beyond that you should read ttp://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. It is very important.
If more Vitamin D does not help, please come back and let me know. (Remind me who you are, if that did not work and then I might have another suggestion.I would give it a month taking more Vitamin D and if it does not help write back! )
If that works I also like hearing success stories.Answered by IAW on November 6, 2015 at 8:54 am
terry.withers11140500 on November 9, 2015 at 6:59 am
Hi Terry from just outside London England again here,
Thank you for the link to the calendar, that will come in handy for next year.
The point I was trying to make is that my level has increased from 26nmol/l back in May of this year to 112nmol/l from my last blood test 4 weeks ago, but I still get very bad days with the symptoms I mentioned before……..aches,pains,brain fog etc. etc.
In your experience are there many people where these symptoms take months to go, even though levels are recovering, as you probably know this is really difficult to deal with both physically and mentally and can effect work and family life.
I will take your advice and go to 10,000iu a day particularly in our winter, I would like to get my level to at least 150nmol/l
Incidentally I forgot to mention that I take 100mcg of K2(MK7)and 400mg of magnesium citrate per day.
many thanks for your help
regards Terry WithersAnswered by terry.withers11140500 on November 9, 2015 at 6:59 am
IAW on November 9, 2015 at 9:17 am
So your last Vitamin D level was taken at the beginning of October. So what I was trying to say was that level may now have decreased enough because you have now headed into the time frame when it will be getting hard to get any from sunshine.
So when you said “I do get day/s where I feel a hell of a lot better”, I was not sure if you meant that has stayed constant over the May to end of October time frame or were you actually a little better off let’s say in August/September.
The other thought I would have if the 10,000iu does not work, is you may have a thyroid problem. If you are going to say that “I was tested and I am fine”, you may not be. Lack of Vitamin D causes autoimmune issues that can take many forms. One of them is Hashimots’s. Doctor’s rarely test for thyroid antibodies, they only use a TSH test. (Look that up on the internet and you will find A LOT of controversy!) So if you have the antibodies this might be causing the “sometimes I feel better and other times not”. If this is the case it could take awhile to stop the progression and then hopefully decrease the antibody levels. I had one person say with enough Vitamin D, their antibodies were decreasing.
Let me know if you have any more questions.Answered by IAW on November 9, 2015 at 9:17 am
terry.withers11140500 on December 17, 2015 at 1:08 am
Hi Terry again here,
As per our previous correspondence I have been taking 10,000iu of D3 per day, however my latest blood test results last week have come back at 285nmol/l
I was trying to get to a level of 150-180nmol/l so I have totally overshot that.
The clinic actually rang me and advised me to stop(or certainly lower)the supplements for a month, and get another blood test through my GP plus ask him to get my Calcium levels checked as well.
I am now worried that stopping the supplements will cause my levels to drop quickly,particularly as there is no UVB via the sun in England at the moment.
I was maybe thinking about having a safe sun bed once a week, and then on the other days taking say 3,000iu of D3
Can I ask for your opinion on this,
Terry WithersAnswered by terry.withers11140500 on December 17, 2015 at 1:08 am
IAW on December 17, 2015 at 5:54 am
First and “most important” how do you feel on the 10,000iu? Did all of your symptoms go away??? Your level in US measurement is 114ng/ml and that is not very far away from the upper end of 100ng/ml. So I would not panic or stop the 10,000iu until you tell me how you “feel” . Also some Vitamin D information is based on the average weight of 150lbs, so do you weigh a lot more or are very tall?
You are correct in that your levels will drop too much in a months time but I would like to know how your “symptoms” are doing before giving anymore advice.Answered by IAW on December 17, 2015 at 5:54 am
terry.withers11140500 on December 20, 2015 at 12:29 pm
Thanks for the quick response.
I am 5ft 10ins tall and weigh 202 pounds
I did not feel that different on the 10,000iu I still have cycles of good spells of a few days and bad spells of a few days,although there are some signs that there are more good days than bad whereas it used to be the opposite of that.
Having researched many web sites and forums I understand that it can take a year or more for some people to feel totally ok,I am now 7 months in to supplementation(plus sun in our summer)
The problem is,and I know you have probably heard this many times,is when you have bad days you can convince yourself that your problem is not related to Vitamin D.
Terry WithersAnswered by terry.withers11140500 on December 20, 2015 at 12:29 pm
IAW on December 20, 2015 at 7:10 pm
If you do not really feel better taking the 10,000iu then you may as well go back to the 7000iu or 8000iu. You may be right in that it just may take time to get better.
My last suggestions would be the following. You could still go back to your doctor and ask for them to test for thyroid antibodies which would point to autoimmune issues like Hashimots’s. (As I said above doctor’s rarely test for thyroid antibodies.)
You could try doubling your magnesium intake to 800mg and see if that changes anything. Do you get/take all of the co-factors listed at http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/. One thing not listed there is calcium. If you do not get the daily allowance of calcium in your diet then you might want to try supplementing and see if that makes any difference.Answered by IAW on December 20, 2015 at 7:10 pm